Louisiana, 2007Damaging Wind in Louisiana, June 9, 2007
June 9, 2007 · NWS LCH · 1 event in 1 county or zone
An isolated severe thunderstorm produced damage near Eunice.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced damage near Eunice.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 9, 8:11 PM CST, 35 minutes earlier.
Area forecast discussion, Jun 9, 8:11 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 PM CDT SAT JUN 9 2007
.UPDATE...A BAND OF WEAKENING THUNDERSTORMS MOVING WEST OUT OF THE
ATCHAFALAYA BASIN ASSOCIATED WITH AN INVERTED SHORTWAVE WILL MOVE
INTO THE REMAINDER OF ACADIANA TONIGHT. RAIN WILL TAPER OFF AFTER MIDNIGHT
IN SOUTH CENTRAL LOUISIANA. WILL LEAVE 30 PERCENT POPS UP FOR THAT
AREA WITH ANOTHER UPDATE REDUCING THE POPS LATER TONIGHT. WILL
LEAVE MENTION OF ISOLATED SHOWERS/TSTMS FOR INTERIOR SE TX AND
CENTRAL LOUISIANA TNITE AND KEEP A SILENT 10 PERCENT IN THE GRIDS
BUT NO MENTION FOR LOWER SE TX AND SW LA.
&&
.AVIATION...LFT WILL SEE IFR VIS IN TEMPO HVY RAIN FROM WEAKENING
TSTMS OVER THE NEXT SEVERAL HOURS. THE REMAINDER OF THE TERMINALS
COULD SEE SOME MVFR VIS FROM LIGHT FOG LATE TNITE.
&&
.MARINE...HIGH PRESSURE RIDGE ALOFT SHOULD CONTINUE TO SUPPRESS
SHOWERS AND THUNDERSTORM COVERAGE TO LESS THAN 30 PERCENT THROUGH MONDAY.
VARIABLE WINDS LESS THAN 10 KNOTS NEAR THE CAMERON JETTY WITH
SEAS 2 FEET OR LESS OVER THE REMAINDER OF TONIGHT. WANING CRESCENT
MOON 32 PERCENT FULL WITH MOONRISE 226 AM. SUNRISE 612 AM.
THE NEXT LOW TIDE WITH PREDICTED LEVEL OF 1.4 FEET AT CAMERON IS
AT 506 AM. HIGH TIDE WITH PREDICTED LEVEL OF 1.7 FEET ON SUNDAY
MORNING AT 931 AM. TIDES ARE RUNNING ABOUT 0.4 FEET ABOVE
PREDICTED LEVELS. WATER TEMPERATURE NEAR THE CAMERON JETTY IS 83
DEGREES. AIR TEMPERATURE SHOULD BOTTOM OUT AT A BALMY 78 DEGREES.
&&
.PREV DISCUSSION... /ISSUED 406 PM CDT SAT JUN 9 2007/
DISCUSSION...DESPITE COPIOUS MOISTURE AND INSTABILITY ACROSS THE
AREA SHOWN BY LAPS SOUNDINGS WITH PWATS OF 1.8 INCHES AND SBCAPES
AOA 3000J/KG...CONVECTIVE ACTIVITY HAS BEEN QUITE PALTRY AND VERY
LIMITED IN COVERAGE. LOOKS LIKE WHAT REMAINS OF SFC FRONT AND A
COUPLE OF SHORTWAVES ARE DRIVING THE PRIMARY AREAS OF THUNDERSTORMS...ONE
OVER NE TX/NW LA...AND THE OTHER OVER SE LA EASTWARD INTO THE FL
PANHANDLE.
BOTH NAM AND GFS CONTINUE TO SHOW CONVECTION BACKING INTO EASTERN
AND SOUTHEASTERN PARTS OF THE CWA THIS EVENING...BUT GIVEN THEIR
OVERZEALOUSNESS WITH QPF OVER THE AREA TODAY AND THAT THIS
ACTIVITY IS LARGELY DIURNALLY DRIVEN...WILL CONTINUE WITH SLIGHT
CHANCE ONLY.
PENDING WHAT HAPPENS TONIGHT...THERE WILL AGAIN BE AT LEAST A
SLIGHT CHANCE FOR SHOWERS AND STORMS ON SUNDAY INTO THE LOUISIANA
PARISHES. WILL HAVE TO SEE WHERE ANY RESIDUAL OUTFLOW BOUNDARIES
WIND UP BEFORE CONSIDERING ANYTHING HIGHER THAN A 20 POP.
OTHERWISE...RIDGING ALOFT AND AT THE SFC WILL HOLD FIRM THROUGH
THE UPCOMING WEEK...BEFORE AN UPPER LOW/TROF DROPS INTO EASTERN
TEXAS FOR THE WEEKEND.
ENJOY THE HEAT AND HUMIDITY...CAUSE ITS GOING TO BE HERE FOR A
WHILE.
AVIATION...
DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE
ATMOSPHERE WILL PRODUCE A FEW SHOWERS AND THUNDERSTORMS FOR THE
REMAINDER OF THE AFTERNOON UNTIL SUNSET. THE BEST CHANCE FOR
SHOWER ACTIVITY LOOKS TO BE AT THE KAEX AND KLFT AREAS WHERE LOW
LEVEL CONVERGENCE MAY BE A LITTLE BETTER NEAR THE ATCHAFALAYA
BASIN. OTHERWISE...EXPECT SCATTERED TO BROKEN CU TO REMAIN AT VFR
LEVELS.
OVERNIGHT...WITH DECENT LOW LEVEL MOISTURE LINGERING BELOW NOCTURNAL
INVERSION...EXPECT SOME LOW CLOUDS AND PATCHY FOG TO DEVELOP THAT
WILL LOWER AT TIMES TO THE MVFR RANGE.
MARINE...LIGHT AND MAINLY SOUTHERLY WINDS AND RELATIVELY CALM
SEAS WILL CONTINUE WITH HIGH PRESSURE AT THE SFC AND ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 94 75 94 / 10 20 10 10
KBPT 74 93 74 93 / 10 10 10 10
KAEX 73 95 72 95 / 10 20 10 10
KLFT 74 95 74 95 / 30 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
JS
Hazardous weather outlook, Jun 9, 2:56 AM CST, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT SAT JUN 9 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-100900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
356 AM CDT SAT JUN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
TEMPERATURES THIS AFTERNOON TO RANGE IN THE LOWER 90S AND THIS
WILL GIVE US A HEAT INDEX FROM 100 TO 108 TODAY. REMEMBER TO
DRINK PLENTY OF FLUIDS TODAY. OTHERWISE...A QUIET WEATHER PATTERN
WITH A SLIGHT CHANCE OF AFTERNOON/EARLY EVENING THUNDERSTORMS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERSISTENCE IN THE WEATHER PATTERN OVER THE NEXT WEEK WITH A
SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. AFTERNOON
HEAT INDEX TO SOAR ABOVE THE CENTURY MARK. FROM NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 9, 4:52 PM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 PM CDT SAT JUN 9 2007
LAZ028-092330-
RAPIDES-
552 PM CDT SAT JUN 9 2007
...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN RAPIDES
PARISH...
AT 550 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER
BALL...MOVING SOUTH AT 15 MPH. THIS STORM WILL PASS EAST OF
PINEVILLE AND ALEXANDRIA...IN THE VICINITY OF ESLER FIELD...THROUGH
630 PM.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.
25
Thunderstorm Wind, St. Landry
- When
- June 9, 8:46 PM CST
- Where
- St. Landry County, 0.69 mi N of Eunice
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.490, -92.420
A tree was blown down in Eunice.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Virginia, June 9, 20071 death · 1 event
- Flash Flooding and Hail in Kansas, June 9 to 12, 2007$595,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Oklahoma, June 9, 2007$126,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in North Carolina, June 9, 2007$110,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Alabama, June 9, 2007$36,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, June 9 to 10, 20071 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, June 9, 2007$20,000 · 55 kt wind · 2 events
- Lightning Strike in Mississippi, June 9, 2007$20,000 · 1 event
- Tornadoes and Hail in New Mexico, June 9, 2007$2,000 · EF0 · 14 events
- Hail and Damaging Winds in North Carolina, June 9, 20071 in hail · 9 events
- Hail in Minnesota, June 9, 20071.75 in hail · 7 events
- Hail and Damaging Winds in New Mexico, June 9 to 10, 2007$12,000 · 1.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41056.